Novacaine Injection Jaw Pain: Two weeks ago, I had 2 cavities filled. The teeth themselves are fine. The dentist had given me a shot of novacaine in the "hinge" of my jaw, and ever since the novacaine wore off, I have pain in the exact spot it was injected.
I never had pain there before. This pain greatly restricts movement of my jaw - for example, I have pain chewing, I cannot bite an apple, and I've learned how to yawn with my mouth closed.
I've asked my dentist about this already. She told me to take motrin for a few days, assuring me that this would "cure" the pain. It hasn't. I'm reluctant to have her look at it, without getting some information on what it could be first. ...Visitor from CT
I am sorry you are uncomfortable. I of course can not tell you exactly what is going on without seeing you but there are some general things I can tell you.
Sometimes when you have an injection the site of the injection can be very sore for awhile. The suggestion of the motrin is a good one and it really should help you. The muscle can be sore from the injection and that is why it hurts when you chew.
Just give this some time and you will probably be fine. It could take a week or so.
Hope you feel better soon.
Return to Novacaine FAQ
Return to FAQ Index
You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results: